Idaho, 2011Debris Flow in Idaho, April 27, 2011
April 27, 2011 · NWS OTX · 1 event in 1 county or zone
A wet spring resulted in saturated soils across northern Idaho. Recent heavy rainfall on the 25th and 26th of April was too much for a hillside along East Hayden Lake Road.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wet spring resulted in saturated soils across northern Idaho. Recent heavy rainfall on the 25th and 26th of April was too much for a hillside along East Hayden Lake Road. Rainfall totals for the event ranged from three-quarters of an inch to an inch and a half across this area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Apr 27, 10:00 AM PST, 2 hours earlier.
Area forecast discussion, Apr 27, 10:00 AM PST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1100 AM PDT WED APR 27 2011
.SYNOPSIS...
MORE COOL AND UNSETTLED WEATHER IS EXPECTED OVER THE INLAND
NORTHWEST THROUGH THE END OF THE WEEK. DRIER CONDITIONS WILL
ARRIVE THIS WEEKEND WITH TEMPERATURES SURGING TO NEAR NORMAL
VALUES BY SUNDAY. THE MILD WEATHER WILL BE SHORT-LIVED AS ANOTHER
UNSEASONABLY COLD STORM ARRIVES FOR THE BEGINNING OF NEXT WEEK.
&&
.DISCUSSION...
A COLD UPPER LEVEL LOW HAS BEN SPINNING OFF THE BRITISH COLUMBIA
COAST THIS MORNING. SATELLITE IMAGERY SHOWS THE MOISTURE STREAMING
INTO THE REGION ON SOUTHWEST FLOW. HIGH CLOUDS ASSOCIATED WITH THE
WARM FRONT HAVE INVADED EASTERN WASHINGTON. THE IDAHO PANHANDLE
SAW SOME BREAKS IN THE CLOUD COVER THIS MORNING AND AS A RESULT AN
EXPANSIVE CUMULUS FIELD HAS DEVELOPED WITH LIGHT SHOWER ACTIVITY
OVER NORTH IDAHO. SOUTHWEST WINDS ARE STARTING TO INCREASE ACROSS
THE BASIN AND WEST PLAINS. EXPECT WINDS TO BECOME QUITE GUSTY AS
THE COLD FRONT ADVANCES THIS AFTERNOON AND EVENING. WINDY
CONDITIONS WILL CONTINUE TONIGHT AS THE SURFACE PRESSURE GRADIENT
INCREASE. PRECIPITATION WILL BE SPOTTY THIS AFTERNOON AND
EVENING...MAINLY DRIVEN BY DIURNAL HEATING AND OROGRAPHIC
FORCING. SHOWERS WILL BECOME MORE WIDESPREAD OVERNIGHT WITH THE
PASSAGE OF THE COLD FRONT AND UPPER LOW. ONLY MINOR CHANGES MADE
WITH THE MORNING UPDATE AS CURRENT FORECAST PACKAGE IS ON TRACK.
/KELCH
&&
.AVIATION...
18Z TAFS...ALL TAF SITES WILL GENERALLY SEE VFR CONDITIONS THROUGH
18Z THURSDAY. THE NORTHERN THIRD OF WA AND THE NORTH ID PANHANDLE
WILL SEE ANOTHER ROUND OF SHRA TODAY...WITH A PEAK CHANCE THIS
AFTERNOON. MOST OF THESE SHOULD AVOID THE TAF SITES. FOR TONIGHT...A
STRONG COLD FRONT WILL MOVE INTO THE KEAT AND KMHW AREAS ARND 06Z
AND THRU THE REMAINDER OF THE AREA BEFORE 12Z. PRECIPITATION
CHANCES WILL INCREASE FOR ALL TAFS OVERNIGHT...WITH -RA LIKELY AT
ALL EASTERN TAF SITES BETWEEN 06Z-12Z. MVFR CIGS ARE POSSIBLE WITH
THIS PCPN AND EVEN BRIEF IFR CIGS COULD OCCUR. BASED ON GUSTY WIND
POTENTIAL BEHIND THE FRONT...ANY IFR CIGS WHICH FORM WILL BE
BRIEF. /EK
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 52 36 48 31 51 33 / 30 70 60 40 30 20
COEUR D'ALENE 50 36 47 30 49 34 / 30 70 60 40 40 30
PULLMAN 52 36 47 30 47 33 / 20 70 60 40 40 20
LEWISTON 59 41 53 35 52 37 / 10 60 40 20 30 20
COLVILLE 54 38 51 33 57 33 / 40 70 60 30 40 20
SANDPOINT 49 38 46 32 50 34 / 40 80 70 50 50 30
KELLOGG 47 34 41 30 42 31 / 30 80 80 60 70 40
MOSES LAKE 59 39 56 32 60 32 / 10 30 30 10 10 10
WENATCHEE 57 39 54 35 58 36 / 10 30 30 10 10 0
OMAK 58 37 55 32 59 32 / 40 50 40 20 20 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Apr 27, 4:49 AM PST, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
549 AM PDT WED APR 27 2011
IDZ001>004-026-027-WAZ031>038-041>044-281300-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
549 AM PDT WED APR 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Debris Flow, Coeur D'Alene Area
- When
- April 27, 12:00 PM PST to 12:10 PM PST
- Where
- Coeur D'Alene Area forecast zone
- Property damage
- $75,000
- Reported by
- Department of Highways
- Coordinates
- 47.675, -116.700 (the zone’s center; the record gives no point)
A landslide along East Hayden Lake Road at mile post 5.5 resulted in half of the road breaking off and sliding down the embankment. Time of the slide is approximated. Lakes Highway District reported that the slide occurred sometime between their morning and afternoon inspections. Exact cost of road repairs is unknown, but it is thought that the total cost will be between 50 and 100 thousand dollars.
- Debris Flow
- A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Alabama, April 27, 2011149 deaths · 2,001 injured · $3.2 billion · EF5 · 119 events
- Tornadoes and Hail in Alabama, April 27, 2011100 deaths · 124 injured · $1.1 billion · EF5 · 83 events
- Tornadoes and Flood in Tennessee, April 27 to 28, 201133 deaths · 423 injured · $84 million · EF4 · 165 events
- Tornadoes and Flash Flood in Georgia, April 27 to 28, 201114 deaths · 143 injured · $181 million · EF4 · 66 events
- Tornadoes and Hail in Virginia, April 27 to 28, 20114 deaths · 50 injured · $3.7 million · EF3 · 11 events
- Tornadoes and Hail in Georgia, April 27, 20111 death · $5.0 million · EF3 · 4 events
- Rip Current in Texas, April 27, 20113 deaths · 1 event
- Tornadoes and Flash Flooding in Virginia, April 27 to 28, 20111 death · 7 injured · $2.3 million · EF2 · 46 events
- Tornado in Alabama, April 27, 2011$8.6 million · EF3 · 1 event
- Tornadoes and Hail in Tennessee, April 27, 2011$5,000 · EF3 · 6 events
- Rip Current in South Carolina, April 27, 20111 death · 1 event
- Tornadoes in Pennsylvania, April 27 to 28, 2011$111,000 · EF2 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 296281.